Alert archive / New York / Lake Effect Snow Advisories in 2006
Lake Effect Snow Advisory 7, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow advisory at Feb 17, 2006, 3:37 PM EST for 4 counties in New York. It took effect at Feb 17, 2006, 7:00 PM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2006, 3:37 PM EST (20:37 UTC)
- In effect from
- Feb 17, 2006, 7:00 PM EST
- Expired
- Feb 18, 2006, 2:41 PM EST
- In force
- 20 hr
- Issued by
- NWS Buffalo, NY
Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Oswego County, NY
The radar
The Buffalo radar (KBUF), 48 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -241 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Feb 17, 2:12 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Feb 17, 2:12 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
212 PM EST FRI FEB 17 2006
.SHORT TERM /TONIGHT THROUGH MONDAY/...
THE MAJOR WIND EVENT WILL BE COMING TO AN END THIS AFTERNOON AS THE
STRONGEST ISALLOBARIC FIELD MOVES RAPIDLY EAST AND THE PRESSURE
GRADIENT SLACKENS. EVERY COUNTY REPORTED DAMAGE OR HIGH WIND
CRITERIA. WINDS AS HIGH AS 81 MPH WERE REPORTED. HIGH WIND WARNINGS
WILL ALL BE GONE AS OF 4 PM.
WE MUST NOW CONCENTRATE ON LAKE EFFECT PARAMETERS. 850 MILLIBAR
TEMPERATURES CONTINUE TO DROP OVERNIGHT...REACHING ABOUT MINUS 22C
BY MORNING. INSTABILITY BECOMES IMPRESSIVE BUT THERE IS NOTABLE
DRYING ALOFT. THE WINDS WILL ALSO BE SHIFTING QUITE A BIT AS A
SURFACE WAVE MOVES ACROSS EASTERN LAKE ONTARIO OVERNIGHT. AT THIS
POINT WE ARE GOING TO ISSUE LAKE EFFECT SNOW ADVISORIES FOR
CHAUTAUQUA...CATTARAUGUS AND SOUTHERN ERIE COUNTIES TONIGHT AND
SATURDAY OFF LAKE ERIE AND FOR OSWEGO COUNTY OFF LAKE ONTARIO FOR
SATURDAY.
WITH HIGH PRESSURE TRACKING EASTWARD FROM THE PLAINS AND LOW
PRESSURE TRACKING EASTWARD ACROSS HUDSON BAY THE STEERING WINDS WILL
BACK MORE TO WESTERLY SATURDAY NIGHT AND SUNDAY. THIS SCENARIO WILL
PERSIST INTO MONDAY AS THE HUDSON BAY LOW MOVES SOUTHEAST THROUGH
QUEBEC. ALTHOUGH 850 MILLIBAR TEMPERATURES WILL RISE A
LITTLE...THERE IS STILL PLENTY OF INSTABILITY. WE WILL HAVE TO BE
CONCERNED WITH LAKE EFFECT RIGHT THROUGH MONDAY. WARNING CRITERIA IS
LIKELY EAST OF LAKE ONTARIO. WE WILL PUT LAKE EFFECT SNOW WARNINGS
UP FOR SATURDAY NIGHT THROUGH SUNDAY FOR PARTS OF OSWEGO...JEFFERSON
AND LEWIS COUNTIES. THE TUG HILL AREA WILL BE FAVORED FOR THE MOST
PERSISTENT ACTIVITY. AREAS EAST OF LAKE ERIE ARE MORE QUESTIONABLE
ON AMOUNTS AND MESO SCALE MODELS ARE NOT IMPRESSIVE. WE WILL NOT
ISSUE ANY WARNINGS FOR THAT AREA YET BUT WE WILL HAVE TO KEEP A
CLOSE EYE ON DEVELOPMENT.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THIS PERIOD WILL CONTINUE TO BE CHARACTERIZED BY BELOW NORMAL
TEMPERATURES AS A LONG WAVE TROUGH WILL REMAIN IN PLACE ACROSS MUCH
OF NORTH AMERICA. WHILE TEMPS DURING THE PERIOD WILL AVERAGE BELOW
NORMAL...READINGS ARE NOT EXPECTED TO BE BONE CHILLING IN THE SENSE
OF TRUE ARCTIC COLD. IN FACT...THE MERCURY WILL BE ABOVE NORMAL FOR
THE MIDDLE PORTION OF THE WEEK.
LIKE THE PAST WEEK...BROAD RIDGING WILL BE IN PLACE ACROSS THE
EASTERN PACIFIC THAT WILL NOSE INTO ALASKA. THIS RIDGE HAS BEEN IN
RESPONSE TO A PERSISTENT VORTEX ANCHORED OVER SIBERIA. IN ANY
CASE...THE PACIFIC RIDGE AND CORRESPONDING HUDSON BAY LOW WILL KEEP
A FLOW OF SEASONABLY COLD AIR POURING SOUTHWARD FROM THE NORTHWEST
TERRITORIES. AS MENTIONED ABOVE...THIS WILL NOT BE A CASE OF TRUE
ARCTIC AIR COMING ACROSS THE POLE SO TEMP DEPARTURES WILL NOT BE
SIGNIFICANT. (H8 TEMPS WILL GENERALLY RANGE FROM -10 TO -15C DURING
THE PERIOD.)
HELPING TO KEEP THIS PATTERN IN PLACE WILL A RIDGE THAT WILL BUILD
ACROSS GREENLAND LATE NEXT WEEK. THIS WILL SET UP A NOTORIOUS -NAO
BLOCKING RIDGE...THAT WILL HELP TO KEEP AVG TEMPS BELOW NORMAL
THROUGH THE END OF THE MONTH. NOW FOR SOME DETAILS...
THE UPPER LEVEL FLOW ACROSS THE GREAT LAKES REGION WILL BE NEARLY
ZONAL FOR TUESDAY AND WEDNESDAY WITH WEAK SHORTWAVES CROSSING BY TO
OUR NORTH. SINCE H8 TEMPS DURING THIS PERIOD WILL BE AT OR JUST A
BIT WARMER THAN -10C...LAKE DELTA TS WILL BE TOO LOW TO SUPPORT
AND REAL LAKE EFFECT. THERE WILL BE THE CHANCE FOR SOME SNOW
SHOWERS ON WEDNESDAY....BUT THEY WILL BE INSIGNIFICANT.
FOR THURSDAY...A DIGGING SHORTWAVE DROPPING OUT OF THE CANADIAN
PRAIRIES WILL AMPLIFY A RIDGE OVER OUR REGION AND WILL HELP TO
TEMPORARILY BOOST H8 TEMPS TO ABOUT -5C. THE ASSOCIATED SFC WAVE
WILL CROSS THE EASTERN LAKES LATER THURSDAY AND FRIDAY CREATING THE
OPPORTUNITY FOR SOME WIDESPREAD...BUT GENERALLY UNEVENTFUL...SNOW
SHOWERS.
COLD AIR IN THE WAKE OF THIS FEATURE COULD SET UP SOME MORE
SUBSTANTIAL LAKE SNOWS NEXT WEEKEND...BUT THAT IS OUT OF THE
FORECAST WINDOW SO WE WILL HAVE TO WAIT TO WATCH THAT DEVELOP.
&&
.AVIATION...
A WESTERLY FLOW OF ARCTIC AIR OVER LKS ERIE AND ONTARIO WILL PRODUCE
WIDESPREAD LAKE SNOWS TONIGHT AND SATURDAY. WHILE CONDITIONS DO NOT
LOOK FAVORABLE ENOUGH FOR WELL ORGANIZED PLUMES...THE LAKE EFFECT
WILL RESULT IN MVFR CIGS AND VSBYS FOR MUCH OF THE REGION. THERE
MAY EVEN BE AREAS OF IFR CONDITIONS ACROSS THE SRN TIER...INCLUDING
THE JHW SITE.
THE STRONG WINDS FROM EARLIER TODAY WILL CONTINUE TO SUBSIDE DURING
THE PERIOD...WITH NO WIND SHEAR PROBLEMS ANTICIPATED.
&&
.MARINE...
GALE WARNINGS ON LAKE ONTARIO WILL BE EXTENDED THROUGH TONIGHT AS
WESTERLY WINDS WILL INITIALLY DIMINISH TO UNDER 30 KNOTS DURING THE
COURSE OF THE EVENING...BUT ARE EXPECTED TO INCREASE TO NEAR 40
KNOTS AGAIN AFTER MIDNIGHT IN THE WAKE OF A SECONDARY COLD FRONT.
WINDS ACROSS LAKE ONTARIO WILL THEN VEER TO THE NORTHWEST ON
SATURDAY AND WEAKEN TO 15 TO 25 KNOTS.
THESE STRONG WEST WINDS WILL KEEP WAVES ABOVE 10 FEET ACROSS MUCH OF
LAKE ONTARIO TONIGHT.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING FOR NYZ005>008 UNTIL 4 PM FRIDAY.
LAKE EFFECT SNOW ADVISORY FOR NYZ006 FROM 7 PM FRIDAY TO 7 AM
SATURDAY.
LAKE EFFECT SNOW WARNING FOR NYZ006>008 FROM MIDNIGHT SUNDAY
TO 6 PM SUNDAY.
LAKE EFFECT SNOW ADVISORY FOR NYZ019-020-085 FROM 7 PM FRIDAY
TO 6 PM SATURDAY.
MARINE...GALE WARNING LAKE ONTARIO THROUGH 6 AM.
&&
SHORT TERM...SAGE
LONG TERM...RSH
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Feb 17, 4:32 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 432 AM EST FRI FEB 17 2006 NYZ001-002-010>012-021-180930- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-ALLEGANY- 432 AM EST FRI FEB 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NIAGARA FRONTIER...AND PORTIONS OF THE WESTERN SOUTHERN TIER. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON. A LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON FOR THE ERIE COUNTY SHORELINE. WIDESPREAD DAMAGING WINDS WILL OCCUR AFTER THE PASSAGE OF A STRONG COLD FRONT THIS MORNING...BEFORE GRADUALLY DIMINISHING THIS AFTERNOON. WIND SPEEDS WILL AVERAGE 30 TO 50 MPH...WITH GUSTS OVER 60 MPH POSSIBLE. THESE SPEEDS COULD CAUSE PROPERTY DAMAGE...DOWN TREES...AND CAUSE POWER OUTAGES. THE STRONG WINDS ARE ALSO LIKELY TO PRODUCE A SURGE OF WATER ON THE EASTERN END OF LAKE ERIE...WHICH COULD CAUSE FLOODING PROBLEMS FOR A FEW HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... CALLS REPORTING WIND DAMAGE WOULD BE VERY HELPFUL. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ003-004-013-014-180930- MONROE-WAYNE-LIVINGSTON-ONTARIO- 432 AM EST FRI FEB 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GENESEE VALLEY AND WESTERN FINGER LAKES REGION. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM THIS EVENING. WIDESPREAD DAMAGING WINDS WILL OCCUR AFTER THE PASSAGE OF A STRONG COLD FRONT THIS MORNING...BEFORE GRADUALLY DIMINISHING THIS AFTERNOON. WIND SPEEDS WILL AVERAGE 30 TO 50 MPH...WITH GUSTS OVER 60 MPH POSSIBLE. THESE SPEEDS COULD CAUSE PROPERTY DAMAGE...DOWN TREES...AND CAUSE POWER OUTAGES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... CALLS REPORTING WIND DAMAGE WOULD BE VERY HELPFUL. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-180930- JEFFERSON-LEWIS- 432 AM EST FRI FEB 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR JEFFERSON AND LEWIS COUNTIES. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM THIS EVENING. WIDESPREAD DAMAGING WINDS WILL OCCUR AFTER THE PASSAGE OF A STRONG COLD FRONT THIS MORNING...BEFORE GRADUALLY DIMINISHING THIS AFTERNOON. WIND SPEEDS WILL AVERAGE 30 TO 50 MPH...WITH GUSTS OVER 60 MPH POSSIBLE. THESE SPEEDS COULD CAUSE PROPERTY DAMAGE...DOWN TREES...AND CAUSE POWER OUTAGES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... CALLS REPORTING WIND DAMAGE WOULD BE VERY HELPFUL. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-085-180930- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 432 AM EST FRI FEB 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CHAUTAUQUA...CATTARAUGUS...AND SOUTHERN ERIE COUNTIES. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON. A LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON FOR THE ERIE COUNTY SHORELINE. A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY AFTERNOON. WIDESPREAD DAMAGING WINDS WILL OCCUR AFTER THE PASSAGE OF A STRONG COLD FRONT THIS MORNING...BEFORE GRADUALLY DIMINISHING THIS AFTERNOON. WIND SPEEDS WILL AVERAGE 30 TO 50 MPH...WITH GUSTS OVER 60 MPH POSSIBLE. THESE SPEEDS COULD CAUSE PROPERTY DAMAGE...DOWN TREES...AND CAUSE POWER OUTAGES. THE STRONG WINDS ARE ALSO LIKELY TO PRODUCE A SURGE OF WATER ON THE EASTERN END OF LAKE ERIE... WHICH COULD CAUSE FLOODING PROBLEMS FOR A FEW HOURS. LAKE EFFECT SNOWS ARE EXPECTED TO DEVELOP THIS EVENING OVER PORTIONS OF CHAUTAUQUA...CATTARAUGUS AND SOUTHERN ERIE COUNTIES... AND CONTINUE THROUGH SUNDAY AFTERNOON. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE...ALONG WITH BLOWING AND DRIFTING SNOW DURING FRIDAY NIGHT AND SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LAKE SNOWS ARE EXPECTED TO CONTINUE INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... CALLS REPORTING WIND DAMAGE AND SNOWFALL ACCUMULATIONS WOULD BE VERY HELPFUL. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ005-006-180930- NORTHERN CAYUGA-OSWEGO- 432 AM EST FRI FEB 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CAYUGA AND OSWEGO COUNTIES. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM THIS EVENING. A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY AFTERNOON. WIDESPREAD DAMAGING WINDS WILL OCCUR AFTER THE PASSAGE OF A STRONG COLD FRONT THIS MORNING...BEFORE GRADUALLY DIMINISHING THIS AFTERNOON. WIND SPEEDS WILL AVERAGE 30 TO 50 MPH...WITH GUSTS OVER 60 MPH POSSIBLE. THESE SPEEDS COULD CAUSE PROPERTY DAMAGE...DOWN TREES...AND CAUSE POWER OUTAGES. LAKE EFFECT SNOWS ARE EXPECTED TO DEVELOP THIS EVENING OVER PORTIONS OF NORTHERN CAYUGA AND OSWEGO COUNTIES...AND CONTINUE THROUGH SUNDAY AFTERNOON. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE...ALONG WITH BLOWING AND DRIFTING SNOW DURING FRIDAY NIGHT AND SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LAKE SNOWS ARE EXPECTED TO CONTINUE INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... CALLS REPORTING WIND DAMAGE AND SNOWFALL ACCUMULATIONS WOULD BE VERY HELPFUL. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-180930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 432 AM EST FRI FEB 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT STRONG GALE FORCE WINDS...WITH GUSTS EXCEEDING STORM FORCE...ARE EXPECTED ON BOTH LAKES ERIE AND ONTARIO TODAY. IN ADDITION...A SEICHE IS LIKELY THIS MORNING ON THE EAST END OF LAKE ERIE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF JJR
In the hours before
Local storm report, Feb 17, 3:04 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
304 PM EST FRI FEB 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 AM NON-TSTM WND GST HAMBURG 42.72N 78.83W
02/17/2006 M60 MPH ERIE NY TRAINED SPOTTER
0614 AM NON-TSTM WND GST HAMBURG 42.72N 78.83W
02/17/2006 M62 MPH ERIE NY TRAINED SPOTTER
0700 AM NON-TSTM WND GST ROCHESTER 43.17N 77.62W
02/17/2006 M77 MPH MONROE NY ASOS
0701 AM NON-TSTM WND GST FAIRPORT 43.10N 77.44W
02/17/2006 M64 MPH MONROE NY TRAINED SPOTTER
MONROE BOCES 1
0710 AM NON-TSTM WND GST BRIGHTON 43.12N 77.58W
02/17/2006 M61 MPH MONROE NY TRAINED SPOTTER
MCQUAID HIGH SCHOOL
0710 AM NON-TSTM WND DMG LOCKPORT 43.17N 78.70W
02/17/2006 NIAGARA NY TRAINED SPOTTER
STARPOINT SCHOOL
0729 AM NON-TSTM WND DMG NIAGARA FALLS 43.09N 79.02W
02/17/2006 NIAGARA NY TRAINED SPOTTER
TREE LIMBS AND POWER LINES DOWN IMPACTING NIAGARA FALLS
AIR FORCE BASE.
0730 AM NON-TSTM WND DMG IRONDEQUOIT 43.21N 77.57W
02/17/2006 MONROE NY TRAINED SPOTTER
TREES AND POWER LINES DOWN ACROSS AREA. ONE TREE ON
HOUSE.
0743 AM NON-TSTM WND DMG WESTFIELD 42.32N 79.58W
02/17/2006 CHAUTAUQUA NY PUBLIC
POWER OUTAGES.
0759 AM NON-TSTM WND GST FULTON 43.32N 76.42W
02/17/2006 M75 MPH OSWEGO NY ASOS
0815 AM NON-TSTM WND DMG MARION 43.14N 77.15W
02/17/2006 WAYNE NY TRAINED SPOTTER
60 TO 70 FOOT PINE TREE DOWN.
0949 AM NON-TSTM WND DMG NEWARK 43.04N 77.09W
02/17/2006 WAYNE NY TRAINED SPOTTER
*** 1 FATAL *** REPORTED BY SPOTTER AND CONFIRMED BY
ROCHESTER NEWSPAPER.
0955 AM NON-TSTM WND GST WATERTOWN 43.97N 75.91W
02/17/2006 M62 MPH JEFFERSON NY ASOS
0959 AM NON-TSTM WND DMG GORHAM 42.82N 77.13W
02/17/2006 ONTARIO NY LAW ENFORCEMENT
TREE FELL ON SCHOOL BUS, NO INJURIES.
1010 AM NON-TSTM WND DMG OSWEGO 43.46N 76.50W
02/17/2006 OSWEGO NY TRAINED SPOTTER
30 TO 40 FOOT PINE TREE ABOUT 1 FOOT IN DIAMETER DOWN.
CONSTRUCTION FOAM INSULATION BLOWING AROUND.
1015 AM NON-TSTM WND GST LOWVILLE 43.79N 75.49W
02/17/2006 M81 MPH LEWIS NY TRAINED SPOTTER
BARN COLLAPSED
1028 AM NON-TSTM WND DMG OSWEGO 43.46N 76.50W
02/17/2006 OSWEGO NY TRAINED SPOTTER
2 PINE TREES 20 TO 30 FEET DOWN.
1035 AM NON-TSTM WND DMG WARSAW 42.74N 78.14W
02/17/2006 WYOMING NY LAW ENFORCEMENT
WIDESPREAD TREES/WIRES/POLES DOWN IN WARSAW, PIKE, AND
ATTICA AMONG OTHERS.
1035 AM NON-TSTM WND DMG ALBION 43.25N 78.19W
02/17/2006 ORLEANS NY LAW ENFORCEMENT
WIDESPREAD TREES/WIRES DOWN ACROSS ORLEANS COUNTY
INCLUDING TOWNS OF GAINS, MURRY, AND RIDGEWAY.
1035 AM NON-TSTM WND DMG WHITESVILLE 42.04N 77.77W
02/17/2006 ALLEGANY NY LAW ENFORCEMENT
WIDESPREAD TREES/WIRES DOWN IN TOWNS OF ALMOND,
WHITESVILLE, RUSHFORD, AND BELMONT TO NAME A FEW.
1035 AM NON-TSTM WND DMG FAIR HAVEN 43.33N 76.70W
02/17/2006 CAYUGA NY LAW ENFORCEMENT
WIDESPREAD TREES/WIRES DOWN IN FAIR HAVEN, MERIDIAN, AND
CATO AMONG OTHERS.
1035 AM NON-TSTM WND DMG WESTFIELD 42.32N 79.58W
02/17/2006 CHAUTAUQUA NY TRAINED SPOTTER
ROUTE 394 CLOSED DUE TO WIRES DOWN.
1106 AM NON-TSTM WND DMG PERRYSBURG 42.46N 79.00W
02/17/2006 CATTARAUGUS NY LAW ENFORCEMENT
WIDESPREAD TREES/WIRES DOWN IN THE TOWNS OF HINSDALE,
MACHIAS, PERRYSBURG, AND DAYTON AMONG OTHERS.
1106 AM NON-TSTM WND DMG BUSTI 42.03N 79.28W
02/17/2006 CHAUTAUQUA NY LAW ENFORCEMENT
WIDESPREAD TREES/WIRES DOWN OVER COUNTY.
1106 AM NON-TSTM WND DMG WATERTOWN 43.97N 75.91W
02/17/2006 JEFFERSON NY LAW ENFORCEMENT
WIDESPREAD TREES/WIRES DOWN IN TOWNS OF THERESA, ADAMS,
REDMAN, WATERTOWN, AND PHILADELPHIA AMONG OTHERS.
1106 AM NON-TSTM WND DMG GENESEO 42.80N 77.81W
02/17/2006 LIVINGSTON NY LAW ENFORCEMENT
WIDESPREAD TREES/WIRES DOWN OVER LIVINGSTON COUNTY
INCLUDING THE TOWNS OF SPARTA, GENESEO, AND MT. MORRIS.
1106 AM NON-TSTM WND DMG LOWVILLE 43.79N 75.49W
02/17/2006 LEWIS NY LAW ENFORCEMENT
WIDESPREAD TREES/WIRES DOWN THROUGHOUT ENTIRE COUNTY
INCLUDING BEAVER FALLS AND CROGHAM.
1122 AM NON-TSTM WND DMG WATERTOWN 43.97N 75.91W
02/17/2006 JEFFERSON NY TRAINED SPOTTER
IN PILLAR POINT WAVES AND ICE COVERING ROADWAY AND
DAMAGING SUMMER COTTAGES.
&&
CTINGLEYThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:37 PM EST | Lake Effect Snow Warning | BUF | Erie, Jefferson, Lewis, Oswego | 3 days |
Nearby
Lake Effect Snow Advisories in New York, 2006Every lake effect snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.